| Model Number |
400SMTXSFT0102 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid-posterior communicating artery (icpc) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It was noted that the patient anatomy was tortuous.During the procedure, the physician placed a smart coil and three non-penumbra coils into the target location using the microcatheter.Afterwards, the physician experienced resistance while attempting several times to advance the next smart coil in the hub of the microcatheter.Therefore, the smart coil was removed.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.